Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 29, 2016, 6:28 PM CDT for Kanabec County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2016, 6:28 PM CDT (23:28 UTC)
- Expired
- Aug 29, 2016, 7:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
County Kanabec County, MN
The radar
The Minneapolis radar (KMPX), 114 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510
WWUS83 KMPX 292328
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
628 PM CDT MON AUG 29 2016
MNZ044-045-300000-
MILLE LACS-KANABEC-
628 PM CDT MON AUG 29 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
MILLE LACS...KANABEC...
AT 627 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS LOCATED OVER CENTRAL MILLE LACS AND CENTRAL AND
SOUTHERN KANABEC COUNTIES.
LOCATIONS IMPACTED INCLUDE...
MORA...MILACA...FORESTON...OGILVIE...QUAMBA...BOCK...
KNIFE LAKE AND MORA AIRPORT.
THIS INCLUDES U.S. HIGHWAY 169 BETWEEN MILE MARKERS 191 AND 199.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4588 9314 4587 9314 4572 9375 4584 9376
4600 9328
TIME...MOT...LOC 2327Z 180DEG 0KT 4586 9344
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 29, 3:06 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 29, 3:06 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 306 PM CDT MON AUG 29 2016 .SHORT TERM...(This evening through Tuesday) Issued at 305 PM CDT Mon Aug 29 2016 Surface analysis shows a cold front extending from northwestern MN across eastern SD early this afternoon, along with an outflow boundary over south central MN from earlier convection. Surface dewpoints locally in the warm sector ahead of the main front are in the upper 60s to lower 70s, with plenty of sunshine breaking out to aid destabilization. Mid level lapse rates around 7-7.5C will combine with the increasing MLCAPES to spark thunderstorm development in the vicinity of the front. The only limiting factor is shear, which is not impressive. Therefore the threat for severe weather remains limited but not out of the question. Given the slow storm motion heavy rainfall will be a concern as well, and will have to monitor the threat for a Non-supercell tornado or two over south central MN in the vicinity of the outflow boundary. In the wake of the convection late tonight winds are fairly weak and we may see enough clearing to result in fog development with the moist ground conditions. Tuesday should bring continual clearing, with mostly sunny skies by mid to late afternoon. Highs will still be a bit above normal, and range in the upper 70s to around 80. .LONG TERM...(Tuesday night through Monday) Issued at 305 PM CDT Mon Aug 29 2016 The longer term concern remains the dry trend through the rest of the work week...and timing of next trough and surface front into next weekend. Cool and dry high pressure will move across the region during the week. The coolest day appears to be Thursday...with slow moderation thereafter as upper heights rise/ridging and southerly surface flow develops. The GFS and ECMWF have similar timing in passage of the front on Labor Day. The GFS ensemble mean is a little slower but the trough associated with this system appears to be quite strong. Forcing will be directed favorably along the front for at least the possibility of heavy rain. Filtered CWASP is pointing toward a severe weather threat as well...as several of those parameters are looking favorable for Monday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1230 PM CDT Mon Aug 29 2016 The primary TAF concern is timing of shower and thunderstorm activity this afternoon and tonight. The cold front of interest was stretching from eastern South Dakota across northwestern Minnesota at TAF issuance, while an outflow boundary (generated from earlier thunderstorm activity) was found across south central MN. Spotty shra/ts development is possible this afternoon in the vicinity of the old outflow boundary, although that should stay south of the TAF sites and therefore the main show will be tied to the approaching front. Have delayed the onset of activity a bit due to a slightly slower frontal timing. Expect shra/ts to start to develop in the northwest (KAXN) around 21z, then drift east-southeast toward KSTC/KRWF around 23z, and reach KMSP after 00z (most likely closer to 02z). MVFR vsbys/cigs will be possible for a several hour window after onset, and then some additional showers are possible early Tuesday morning with the frontal passage. Outside of the precipitation time frames, VFR conditions will prevail. South winds ahead of the front will gradually shift to the northwest then north-northeast behind the front. KMSP... SHRA/TS activity is expected to impact KMSP a bit later, and it is now looking more like 02z and after. The window for thunder looks to be 02z-06z with scatter showers possible with the frontal passage around/after daybreak Tuesday. /OUTLOOK FOR KMSP/ TUE NIGHT...VFR. Wind N 5 kts. WED...VFR. Wind NNE 5 kts. THU...VFR. Wind E 5 kts. FRI...VFR. Wind SSE 7-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...LS LONG TERM...DWE AVIATION...LS
Hazardous weather outlook, Aug 29, 9:53 AM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 953 AM CDT MON AUG 29 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301500- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 953 AM CDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON FROM CENTRAL BACK INTO WEST CENTRAL MINNESOTA, WITH THIS ACTIVITY SLOWLY SAGGING SOUTHEAST THROUGH THE EVENING AND NIGHT. HEAVY DOWNPOURS, DAMAGING WIND GUSTS, AND ISOLATED INSTANCES OF LARGE HAIL WILL BE POSSIBLE FROM THE AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL RETURN SATURDAY AND PERSIST THROUGH THE UPCOMING LABOR DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Aug 29, 5:38 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
538 PM CDT MON AUG 29 2016
MNZ043>045-050-292315-
BENTON-MILLE LACS-MORRISON-KANABEC-
538 PM CDT MON AUG 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN KANABEC...
SOUTHEASTERN MORRISON...CENTRAL MILLE LACS AND NORTHEASTERN BENTON
COUNTIES...
AT 538 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MORA TO GRANITE LEDGE. MOVEMENT WAS
EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MORA...MILACA...BRUNSWICK...FORESTON...OGILVIE...GRASSTON...BOCK...
GRANITE LEDGE...MORRILL...GILMAN...LEWIS LAKE AND MORA AIRPORT.
THIS INCLUDES U.S. HIGHWAY 169 BETWEEN MILE MARKERS 190 AND 200.
LAT...LON 4590 9314 4577 9314 4577 9315 4571 9396
4586 9398 4591 9346
TIME...MOT...LOC 2238Z 265DEG 18KT 4587 9336 4583 9387
BORGHOFFSpecial weather statement, Aug 29, 6:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
628 PM CDT MON AUG 29 2016
MNZ044-045-300000-
MILLE LACS-KANABEC-
628 PM CDT MON AUG 29 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
MILLE LACS...KANABEC...
AT 627 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS LOCATED OVER CENTRAL MILLE LACS AND CENTRAL AND
SOUTHERN KANABEC COUNTIES.
LOCATIONS IMPACTED INCLUDE...
MORA...MILACA...FORESTON...OGILVIE...QUAMBA...BOCK...
KNIFE LAKE AND MORA AIRPORT.
THIS INCLUDES U.S. HIGHWAY 169 BETWEEN MILE MARKERS 191 AND 199.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4588 9314 4587 9314 4572 9375 4584 9376
4600 9328
TIME...MOT...LOC 2327Z 180DEG 0KT 4586 9344
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 4:31 AM CDT | Special Weather Statement | MPX | Douglas | 59 min |
| Aug 29, 5:01 AM CDT | Flash Flood Warning | MPX | Douglas | 3 hr |
| Aug 29, 6:30 AM CDT | Flash Flood Warning | MPX | Douglas, Pope | 3 hr |
| Aug 29, 8:27 AM CDT | Special Weather Statement | MPX | Pope | 48 min |
| Aug 29, 5:38 PM CDT | Special Weather Statement | MPX | Mille Lacs | 37 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.